Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 136, NWS Lake Charles, LA

September 13, 2008Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 5:46 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2008, 5:46 PM CDT (22:46 UTC)
Expired
Sep 13, 2008, 6:15 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 9:40 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
2.4
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 132246
TORLCH
LAC003-011-132315-
/O.NEW.KLCH.TO.W.0136.080913T2246Z-080913T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA...
  EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 615 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LONGVILLE...OR ABOUT 6 MILES NORTHWEST OF RAGLEY...MOVING NORTHEAST
  AT 34 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUNDICK LAKE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3088 9314 3075 9294 3061 9313 3047 9329
      3060 9343
TIME...MOT...LOC 2246Z 228DEG 30KT 3060 9328

$$

MM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 5:08 PM CDT, 38 minutes earlier.

Area forecast discussion, Sep 13, 5:08 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
508 PM CDT SAT SEP 13 2008

.DISCUSSION...RAPIDLY WEAKENING IKE CONTINUES TO ADVANCE RAPIDLY
NORTH WITH WINDS DIMINISHING ACROSS THE AREA. CURRENTLY THE
CENTER OF CIRCULATION OF IKE WAS JUST NORTHEAST OF TYLER TEXAS.
IKE HAS LEFT A PATH OF DESTRUCTION PRIMARILY FROM AN UNPRECEDENTED
STORM SURGE ACROSS SOUTHWEST LOUISIANA...SOUTHEAST TEXAS AND
FURTHER DOWN THE TEXAS COAST. EXPANDING WATERS FROM A CONTINUED
SURGE CAN NOW BE SEEN FROM OUR OFFICE.

SUFFICIENT WINDS IN THE WAKE OF IKE TO ISSUE A SMALL CRAFT
ADVISORY FOR THE NEAR COASTAL WATERS...A LAKE WIND ADVISORY
INLAND.

WILL BE MAINTAINING RAIN CHANCES GOING THROUGH THE REMAINDER OF
THE WEEKEND WITH THE APPROACH AND PASSAGE OF OUR FIRST REASONABLY
STRONG COLD FRONT OF THE SEASON. AREA NOT NEEDING ANY RAINS...BUT
POST-FRONTAL CONDITIONS EXPECTED TO BE MOST WELCOME FOR THE COMING
WEEK WITH AN EXTENDED DRY PERIOD...SLIGHTLY COOLER DAYS AND NIGHTS
AND SIGNIFICANTLY LOWER DEWPOINTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  87  70  82  64 /  50  60  50  20  20
KBPT  77  87  69  84  64 /  70  60  50  20  20
KAEX  77  85  67  82  59 /  70  50  40  10  20
KLFT  77  86  70  83  62 /  50  60  50  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Sep 13, 4:03 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 AM CDT SAT SEP 13 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-140915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
403 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL
RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES
FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY
THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE
AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE
REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:07 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry23 min
Sep 12, 7:21 PM CDTTornado WarningLCHRapides, Vernon24 min
Sep 12, 7:32 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides28 min
Sep 12, 7:46 PM CDTTornado WarningLCHRapides, Vernon29 min
Sep 12, 7:58 PM CDTTornado WarningLCHAvoyelles, Rapides32 min
Sep 12, 8:27 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion33 min
Sep 12, 9:23 PM CDTTornado WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion37 min
Sep 12, 10:03 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Lafayette, Saint Landry27 min
Sep 12, 10:41 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Iberia, Lafayette, Saint Landry and 1 more49 min
Sep 12, 11:04 PM CDTTornado WarningLCHAcadia, Jefferson Davis, Lafayette, Vermilion26 min
Sep 13, 12:06 AM CDTTornado WarningLCHRapides24 min
Sep 13, 12:07 AM CDTTornado WarningLCHAllen, Rapides, Vernon38 min
Sep 13, 1:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion22 min
Sep 13, 1:41 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis34 min
Sep 13, 2:01 AM CDTTornado WarningLCHCameron, Jefferson Davis, Vermilion29 min
Sep 13, 2:08 AM CDTTornado WarningLCHAcadia, Jefferson Davis, Vermilion37 min
Sep 13, 2:20 AM CDTFlash Flood WarningLCHCalcasieu6 hr
Sep 13, 2:35 AM CDTTornado WarningLCHAllen, Beauregard, Jefferson Davis14 min
Sep 13, 2:38 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Evangeline, Jefferson Davis, Vermilion37 min
Sep 13, 2:55 AM CDTTornado WarningLCHAcadia, Vermilion35 min
Sep 13, 3:26 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis34 min
Sep 13, 3:29 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion46 min
Sep 13, 3:38 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion37 min
Sep 13, 3:57 AM CDTTornado WarningLCHAllen, Beauregard, Rapides, Vernon33 min
Sep 13, 4:11 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Rapides, Saint Landry and 1 more34 min
Sep 13, 5:14 AM CDTTornado WarningLCHBeauregard, Calcasieu, Vernon46 min
Sep 13, 5:25 AM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis35 min
Sep 13, 5:32 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon6 hr
Sep 13, 5:51 AM CDTTornado WarningLCHBeauregard, Vernon24 min
Sep 13, 7:16 AM CDTTornado WarningLCHAcadia, Allen, Cameron, Jefferson Davis, Vermilion29 min
Sep 13, 7:43 AM CDTTornado WarningLCHAllen, Jefferson Davis32 min
Sep 13, 8:48 AM CDTTornado WarningLCHAllen, Beauregard, Vernon27 min
Sep 13, 9:10 AM CDTTornado WarningLCHAllen, Rapides, Vernon35 min
Sep 13, 9:41 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more3 hr
Sep 13, 11:18 AM CDTTropical Storm WarningLCH6 hr
Sep 13, 11:35 AM CDTTornado WarningLCHCameron25 min
Sep 13, 11:40 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides35 min
Sep 13, 11:59 AM CDTTornado WarningLCHCalcasieu, Cameron31 min
Sep 13, 12:33 PM CDTTornado WarningLCHBeauregard, Calcasieu, Cameron27 min
Sep 13, 12:42 PM CDTTornado WarningLCHRapides33 min
Sep 13, 1:18 PM CDTTornado WarningLCHBeauregard, Calcasieu, Vernon27 min
Sep 13, 1:26 PM CDTTornado WarningLCHBeauregard, Vernon34 min
Sep 13, 2:04 PM CDTTornado WarningLCHVernon26 min
Sep 13, 2:32 PM CDTTornado WarningLCHBeauregard, Rapides, Vernon28 min
Sep 13, 4:22 PM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more8 hr
Sep 13, 4:43 PM CDTSmall Craft AdvisoryLCH14 hr

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.